Virginia, 2015Flash Flood and Heavy Rain in Virginia, June 2, 2015
June 2, 2015 · NWS AKQ · 3 events in 3 counties and zones
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 2, 12:48 PM EST, 52 minutes earlier.
Area forecast discussion, Jun 2, 12:48 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT TUE JUN 2 2015
.SYNOPSIS...
LOW PRESSURE AND ASSOCIATED COLD FRONT WILL SLOWLY DROP SOUTH ACROSS
THE REGION TODAY...THEN STALL ACROSS THE CAROLINA COAST TONIGHT AND
WEDNESDAY. A SERIES OF WEAK LOWS WILL TRACK EAST ALONG THIS BOUNDARY
THROUGH THURSDAY. THE BOUNDARY LINGERS ALONG THE COAST INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
WITH THE EXCEPTION OF SE VA/COASTAL NE NC...THERE IS MUCH MORE
CLOUD COVER PRESENT OVER THE AREA THIS MORNING AS A SFC COLD FRONT
RESIDES OVER THE BLUE RIDGE MTS. THE FRONT WILL SLOWLY SAG SWD
THROUGH TODAY DUE TO HIGH PRESSURE BUILDING OVER THE ST LAWRENCE
RIVER VALLEY. MEANWHILE...AN UPPER CLOSED LOW REMAINS STUCK OVER
THE TN VALLEY AND WILL PULL ADDITIONAL ATLANTIC AND GULF COAST
MOISTURE INTO THE REGION. AS OF 945 AM...LIGHT RAIN SHOWERS ALONG
AND WEST OF A LEE TROUGH AXIS ARE MOVING UP THE NC COASTAL PLAIN
TWD FAR SWRN COUNTIES OF THE FA. HRRR MODEL PRECIP SHOWS ADVANCING
PRECIP FROM THE NC COASTAL PLAIN DIMINISHING OVER SW COUNTIES
THROUGH THE MORNING. HOWEVER... CONVECTIVE ACTIVITY WILL REFIRE BY
THIS AFTN/DURING PEAK HEATING AS THE FRONT SLIDES CLOSER TO THE
COAST AND VA/NC BORDER...PROVIDING A FOCUS AND LIFTING MECHANISM
FOR THUNDERSTORM DEVELOPMENT IN AN OTHERWISE WEAKLY SHEARED
ENVIRONMENT (20-25KT 0-6KM BULK SHEAR). THE COMBINATION OF HIGH
PWATS OF 1.50-1.75 INCHES AND ATMOSPHERIC SOUNDING PROFILES
BECOMING MORE SATURATED BY THIS EVENING WILL RESULT IN HEAVY
RAINFALL ACROSS AREAS AFFECTED BY STORMS TODAY. LOCALLY HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN
LOW LYING AREAS OR AREAS WITH POOR DRAINAGE. IN ADDITION...
TRAINING OF STORMS COULD EXACERBATE LOCALIZED FLOODING POTENTIAL.
BASED ON 12-24 HOUR PRECIP TOTALS VS RADAR ESTIMATED TOTALS...THE
MAX AMOUNT OF PRECIP RECEIVED DURING YESTERDAYS STORMS WAS NO
HIGHER THAN 2.25 INCHES. KEEPING THIS IN MIND AND KNOWING THAT THE
MAIN FOCUS FOR STRONGER STORMS IS ACROSS SE VA/NE NC THIS AFTN...
DO NOT ANTICIPATE THE NEED FOR A FLASH FLOOD WATCH WHEN 1HR FLASH
FLOOD GUIDANCE IN THESE AREAS NEEDS TO EXCEED 3.00 INCHES TO CAUSE
WIDESPREAD PROBLEMS. WILL NEED TO WATCH TSTORM COVERAGE AND TRENDS
AS THE AFTN/EVENING UNFOLDS TO DETERMINE IF URBAN/SMALL STREAM
FLOOD HEADLINES WILL BE NECESSARY...ESPECIALLY ACROSS THE
VA BEACH/NORFOLK/PORTSMOUTH AREAS. THE POTENTIAL ALSO EXISTS FOR
WET MICROBURST WIND GUSTS AND SMALL HAIL UNDER STRONGER STORM
CORES. ALSO MADE A QUICK ADJUSTMENT TO HIGH TEMPS TO BUMP MOST
AREAS UP SEVERAL DEGREES WITH LACK OF RAINFALL DESPITE INCREASING
CLOUDS...AND CONVERSELY COOLED ERN PIEDMONT LOCATIONS BY A FEW
DEGREES. THE EXCEPTION IS ACRS THE FAR NE...WHERE ONSHORE E/NE
FLOW WILL KEEP TEMPS IN THE 60S ON THE MD ERN SHORE.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
COLD FRONT PROGGED NR THE VA/NC BRDR BY 00Z AS THE SCND WAVE OF
LOW PRS MOVES OUT INTO THE VACAPES. KEPT CAT/LIKELY POPS GOING
THRU THE EVENING THEN LIKELY/CHC BUT DROPPED THUNDER AFTR MIDNIGHT.
LOWS IN THE 60S.
NXT IN THE SERIES OF S/W'S RIDES ENE ALONG THE STALLED BNDRY WED
AND WED NIGHT. HIGH PCPN CHCS CONT BUT WITH A LOW PRBLTY OF THUNDER.
RTHR COOL WED DUE TO THE CLOUDS...PCPN AND NNE WIND. ANTHR WEDGE
LIKE SCENARIO WITH HIGHS ACROSS THE PIEDMONT STUCK IN THE M-U60S...
RANGING TO THE M-U70S ACROSS THE SERN PRTNS. LOWS WED NIGHT IN THE
60S.
NOT MUCH CHANGE THU WITH YET ANTHR S/W KEEPING PLNTY OF MSTR ARND
FOR CHC POPS. A BIT MORE INSTAB PROGGED FOR SOME AFTN THUNDER.
HIGHS IN THE 70S.
A WET WEEK AHEAD WITH THE PTNTL FOR AN ADDNTL 1-2 INCHES OF QPF ALONG
THE COAST RANGING TO 2-3 INCH QPF FCST WEST OF THE CHES BAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LONG TERM PERIOD WILL FEATURE UNSETTLED CONDS WITH NR NORMAL
TEMPS. A MID-LEVEL CUTOFF LO WILL APPROACH FM THE W ERLY IN THE
PERIOD LEADING TO A GOOD CHANCE (50%) OF SHRAS/TSTMS. WILL HOLD
ONTO 30-40% POPS INTO THE WEEKEND AS WELL AS MODELS TEND TO BE TOO
PROGRESSIVE WITH THESE SYSTMS. THERE IS ALSO CONSIDERABLE
UNCERTAINTY REGARDING WHAT HAPPENS AFTER THE CUTOFF LO OPENS
UP/WEAKENS...WITH SOME GUIDANCE CONTINUING TO HINT AT CSTL LO
DEVELOPMENT LATE IN THE WEEKEND INTO ERLY NEXT WEEK. WILL BE ABLE
TO FINE-TUNE THE FORECAST LATE IN THE WEEK BUT FOR NOW WILL
FORECAST 30% POPS SUN AND MON. AS FOR TEMPS...EXPECT HIGHS TO AVG
IN THE UPR 70S TO LWR 80S EACH DAY...WITH LOWS RUNNING THRU THE 60S.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCT TO NUMEROUS TSTMS OVR SE VA/INTERIOR NE NC ATTM..CONTG INTO
THE EARLY EVE HRS. CDFNT WILL CONT TO SETTLE S ACRS THE RGN INTO
TNGT...BECOMING STNRY OVR NC FOR WED. LIFR/IFR VSBYS IN TSTMS THIS
AFTN/EVE. WIDESPREAD IFR CONDS (MNLY DUE TO CIGS) XPCD FOR MUCH
OF THE AREA TNGT THROUGH WED ALG W/ INTERMITTENT RA CHCS.
ONSHORE NE FLOW TUE NIGHT THROUGH THU AND MOIST AIRMASS SHOULD
LEAD TO UNSETTLED/MOSTLY CLOUDY CONDITIONS AND PERIODIC MVFR TO
MARGINAL IFR CIGS/VSBYS. SHOWERS AND PSBLY ISOLD TSTMS (MNLY INVOF
NE NC) CAN BE EXPECTED WED THEN CHANCE FOR SHOWERS AND POSSIBLY
THUNDERSTORMS THURSDAY THROUGH SUNDAY.
&&
.MARINE...
RAISED SCA HEADLINES FOR COASTAL WATERS N OF PARRAMORE ISLAND...BOUNDARY
HAS DROPPED SOUTH THROUGH THIS REGION AND SEAS HAVE RAPIDLY RISEN
TO 5 FT AT BUOY 44009. ALSO UPDATED NEXT 3 PERIODS PER LATEST
SUITE OF HIGH RES MODELS. DID NOT GO WITH WORST-CASE HI-RES ARW
SOLUTION WHICH HAS THE BOUNDARY AND RESULTANT NE WINDS OF 20+ KT
ALL THE WAY TO THE VA/NC BORDER BY THIS EVENING...BUT DID INCREASE
WINDS A BIT AND WILL MONITOR CLOSELY. WILL LIKELY NEED SCA
HEADLINES INTO AT LEAST THE UPPER BAY FOR 20 KT WINDS THIS
EVENING...AND PERHAPS AS FAR SOUTH AS THE LOWER/MOUTH OF THE BAY.
EVEN IF HEADLINES ARE NOT NEEDED...BOATING CONDITIONS WILL BE LESS
THAN IDEAL FOR MOST AREAS.
SIMILAR WINDS EXPECTED TONIGHT/WED (WITH SOME INCREASE POSSIBLE
OVER THE NRN AREAS) AS SFC HIGH PRESSURE REMAINS TO THE NORTH.
SEAS SHOULD BE AT LEAST 5-7 FT OVER THE NRN WATERS ON WED DUE TO
ONSHORE FLOW...BUT LOOK TO REMAIN 3-4 FT ACRS THE SOUTH. PRESSURE
GRADIENT RELAXES FOR THU AND FRI...ALLOWING FOR IMPROVED MARINE
CONDITIONS.
PER THE ONSHORE FLOW ALSO RAISED RIP RISK TO MODERATE FOR THE MD
ZONES FOR THE REST OF TODAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...BMD/MPR
SHORT TERM...MPR
LONG TERM...MAS
AVIATION...ALB/JDM
MARINE...JDM/LKB
Hazardous weather outlook, Jun 2, 11:41 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1241 PM EDT TUE JUN 2 2015
MDZ021>024-VAZ048-060>062-064>069-075>086-088>090-099-100-509>525-
031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1241 PM EDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...
ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND
STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-031645-
MARYLAND BEACHES-
1241 PM EDT TUE JUN 2 2015
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SHOWERS AND A FEW THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ087-092-093-095>098-031645-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
1241 PM EDT TUE JUN 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
THROUGH THURSDAY. LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 12:24 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT TUE JUN 2 2015
NCZ013-014-030>032-VAZ093-096-021830-
BERTIE-PERQUIMANS-BERTIE-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-
HERTFORD-CHOWAN-ISLE OF WIGHT-SUFFOLK-
124 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...BERTIE...
WESTERN PERQUIMANS...GATES...CHOWAN...SOUTH CENTRAL ISLE OF WIGHT
AND SOUTHWESTERN CITY OF SUFFOLK COUNTIES...
AT 123 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR HOLLAND TO 13 MILES SOUTHWEST OF
PLYMOUTH...AND MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
* WINDS OF 30 TO 40 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...HERTFORD...AULANDER...WINFALL...GATESVILLE...
HOLLAND...SUNBURY...RYLAND...SUFFOLK...GATES...WINTON...LEWISTON
WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...COLERAIN...
HARRELLSVILLE...COMO AND CORAPEAKE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3590 7692 3586 7704 3593 7703 3593 7709
3622 7725 3621 7724 3636 7716 3654 7698
3655 7692 3661 7691 3684 7668 3608 7638
3601 7651 3601 7658 3606 7662 3604 7666
3593 7674 3588 7674 3588 7683 3581 7689
TIME...MOT...LOC 1723Z 223DEG 17KT 3661 7684 3569 7686
DEROSASpecial weather statement, Jun 2, 12:48 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT TUE JUN 2 2015
NCZ014>017-032-102-VAZ093-095>098-523>525-021815-
CAMDEN-PERQUIMANS-WESTERN CURRITUCK-PASQUOTANK-EASTERN
CURRITUCK-GATES-PASQUOTANK-PERQUIMANS-CAMDEN-ISLE OF
WIGHT-YORK-YORK-NEWPORT NEWS-SUFFOLK-HAMPTON/POQUOSON-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-HAMPTON/POQUOSON-
NORFOLK/PORTSMOUTH-
148 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE TIDEWATER AREA OF
SOUTHEAST VIRGINIA AND PORTIONS OF NORTHEAST NORTH CAROLINA...
AT 147 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR SEAFORD TO NEAR MOYOCK...AND MOVING
NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...NEWPORT NEWS...HAMPTON...CURRITUCK...ELIZABETH
CITY...CAMDEN...SMITHFIELD...WINFALL...LANGLEY AFB...ELIZABETH CITY
STATE UNIVERSITY...DOWNTOWN PORTSMOUTH...SOUTH MILLS...CHRISTOPHER
NEWPORT UNIVERSITY...HAMPTON UNIVERSITY...DOWNTOWN SUFFOLK...NORFOLK
STATE UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...DOWNTOWN
NORFOLK AND KEMPSVILLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3682 7670 3723 7650 3723 7639 3715 7641
3713 7629 3697 7630 3685 7607 3691 7609
3694 7600 3692 7598 3655 7587 3654 7587
3649 7598 3660 7606 3650 7608 3643 7597
3608 7633 3608 7639
TIME...MOT...LOC 1747Z 213DEG 15KT 3722 7646 3647 7618
DEROSASpecial weather statement, Jun 2, 1:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
200 PM EDT TUE JUN 2 2015
VAZ088-089-092-093-021845-
ISLE OF WIGHT-SURRY-SOUTHAMPTON-SUSSEX-
200 PM EDT TUE JUN 2 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON...EAST CENTRAL SUSSEX AND EASTERN SURRY
COUNTIES...
AT 200 PM EDT...A STRONG THUNDERSTORM WAS OVER WAKEFIELD...MOVING
NORTHEAST AT 25 MPH.
WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
IVOR AROUND 210 PM EDT.
DENDRON AROUND 215 PM EDT.
ELBERON AROUND 225 PM EDT.
SURRY AROUND 235 PM EDT.
SMITHFIELD AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOOTH FORK...BERLIN...
BACONS CASTLE...RAYNOR...MOONLIGHT...ALLIANCE...DELK CROSSROADS...
COMET...MANRY AND RUSHMERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 7709 3718 7679 3717 7676 3715 7675
3714 7673 3710 7668 3707 7667 3706 7667
3704 7666 3696 7663 3683 7701
TIME...MOT...LOC 1800Z 241DEG 21KT 3694 7699
LBROWNSpecial weather statement, Jun 2, 1:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
216 PM EDT TUE JUN 2 2015
NCZ013-014-031-032-VAZ096-021830-
PERQUIMANS-PERQUIMANS-CHOWAN-GATES-HERTFORD-GATES-HERTFORD-CHOWAN-
SUFFOLK-
216 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HERTFORD...
PERQUIMANS...EASTERN GATES...CENTRAL CHOWAN AND SOUTH CENTRAL CITY
OF SUFFOLK COUNTIES...
AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CORAPEAKE TO 6 MILES SOUTHEAST OF SNUG
HARBOR... AND MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
HERTFORD...WINFALL...GATESVILLE...SUNBURY...RYLAND...SUFFOLK...
CORAPEAKE...HOBBSVILLE...SNUG HARBOR...TYNER...BELVIDERE...BURGESS...
NICANOR...SAINT JOHNS...SOMERSET...MAVATON...BEACH SPRINGS...CISCO...
YEOPIM STATION AND CARTER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3624 7671 3625 7671 3634 7680 3662 7658
3609 7637 3608 7638 3608 7641 3607 7641
3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 1815Z 248DEG 12KT 3660 7653 3603 7633
DEROSASpecial weather statement, Jun 2, 1:29 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
229 PM EDT TUE JUN 2 2015
VAZ084-086-089-090-093-523>525-021845-
ISLE OF WIGHT-YORK-YORK-NEWPORT NEWS-JAMES
CITY-HAMPTON/POQUOSON-GLOUCESTER-MATHEWS-MATHEWS-SURRY-JAMES
CITY-GLOUCESTER-SURRY-HAMPTON/POQUOSON-
229 PM EDT TUE JUN 2 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE
PENINSULA AND TIDEWATER AEAS...
AT 228 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR GWYNN TO NEAR ZUNI...AND MOVING NORTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
* WINDS UP TO 30 MPH.
* PEA SIZE HAIL.
* HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...WILLIAMSBURG...MATHEWS...SMITHFIELD...
LANGLEY AFB...SEAFORD...CHRISTOPHER NEWPORT UNIVERSITY...HAMPTON
UNIVERSITY...PATRICK HENRY FIELD...VIRGINIA INSTITUTE FOR MARINE
SCIENCES...GLOUCESTER POINT...NORTHAMPTON...FORT EUSTIS...GROVE...
MOBJACK...SCOTLAND...CARVER GARDENS...FORT MONROE AND BUSCH GARDENS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WAKEFIELD.
LAT...LON 3723 7640 3715 7641 3713 7629 3701 7630
3700 7630 3700 7631 3703 7630 3703 7631
3697 7643 3712 7662 3722 7665 3718 7679
3714 7673 3720 7669 3705 7666 3698 7653
3695 7663 3718 7680 3753 7630 3738 7625
TIME...MOT...LOC 1828Z 218DEG 11KT 3745 7621 3691 7682
DEROSASpecial weather statement, Jun 2, 1:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT TUE JUN 2 2015
NCZ013>017-031-032-VAZ093-095>098-021900-
CAMDEN-PERQUIMANS-CHOWAN-GATES-PASQUOTANK-WESTERN
CURRITUCK-HERTFORD-GATES-PASQUOTANK-CHOWAN-PERQUIMANS-CAMDEN-ISLE OF
WIGHT-SUFFOLK-VIRGINIA
BEACH-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
233 PM EDT TUE JUN 2 2015
...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 330 PM EDT...
AT 231 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ZUNI TO 12 MILES SOUTHEAST OF CAPE COLONY...AND
MOVING EAST AT 65 MPH.
WINDS 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
KINGS FORK AROUND 240 PM EDT.
DOWNTOWN SUFFOLK AROUND 245 PM EDT.
SUFFOLK...DRIVER...BOWERS HILL AND CRITTENDEN AROUND 250 PM EDT.
CHURCHLAND...DEEP CREEK...CHESAPEAKE...PORTSMOUTH AND WESTERN
BRANCH AROUND 255 PM EDT.
VIRGINIA BEACH...DOWNTOWN NORFOLK...NORFOLK STATE UNIVERSITY...
DOWNTOWN PORTSMOUTH...OLD DOMINION UNIVERSITY...REGENT UNIVERSITY...
OCEAN VIEW...NORFOLK...GHENT AND NORVIEW AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLEN COVE...
NICANOR...SOUTH NORFOLK...SOMERSET...LAMBS CORNER...CISCO...
CHUCKATUCK...BURNT MILLS...CARTER AND DRUM HILL.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3601 7658 3682 7686 3689 7682 3694 7649
3694 7648 3693 7649 3689 7639 3696 7633
3695 7624 3651 7604 3650 7608 3649 7603
3626 7596 3612 7587 3618 7600 3614 7600
3608 7641 3602 7647
TIME...MOT...LOC 1831Z 263DEG 56KT 3681 7682 3585 7648
GINGRICHFlash Flood, Virginia Beach (C)
- When
- June 2, 1:40 PM EST to 3:30 PM EST
- Where
- Virginia Beach (C) County, (Ntu)nas Oceana to 0.69 mi NW of (Ntu)nas Oceana
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.800, -76.020
Numerous streets were flooded and many were closed in portions of Virginia Beach. Flooding occurred at Oceana Naval Air Station also. Two to three inches of rain fell in these areas.
Heavy Rain, James City
- When
- June 2, 1:40 PM EST to 3:00 PM EST
- Where
- James City County, 4 mi ENE of Jamestown
- Reported by
- Trained Spotter
- Coordinates
- 37.222, -76.713
Spotter reported 2.05 inches of rain.
Heavy Rain, Isle of Wight
- When
- June 2, 3:45 PM EST
- Where
- Isle of Wight County, 1 mi SE of Smithfield
- Reported by
- NWS Employee
- Coordinates
- 36.970, -76.617
National Weather Service employee reported 2.17 inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, June 2, 2015$1.1 million · EF0 · 26 events
- Flash Flood and Hail in Georgia, June 2 to 3, 2015$1.0 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in South Carolina, June 2, 2015$150,000 · 1 in hail · 3 events
- Debris Flow and Hail in Utah, June 2 to 3, 2015$55,000 · 1.5 in hail · 13 events
- Flood in Colorado, June 2 to 20, 2015$75,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2015$50,000 · 1 in hail · 6 events
- Hail in South Dakota, June 2, 2015$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 2, 20151.75 in hail · 13 events
- Damaging Winds in North Carolina, June 2, 201550 kt wind · 8 events
- Flash Flood and Hail in Nebraska, June 2, 20152.5 in hail · 8 events
- Hail and Damaging Wind in Tennessee, June 2, 20151.5 in hail · 7 events
- Hail in Montana, June 2, 20150.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587167, 587168, 587169.